Texas, 2006

Tornado in Texas, August 7, 2006

August 7, 2006 · NWS LUB · 1 event in 1 county or zone

1 tornado, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before the first event at Aug 7, 3:33 AM CST, 10 hours 52 minutes earlier.

Area forecast discussion, Aug 7, 3:33 AM CST, 10 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
433 AM CDT MON AUG 7 2006

.SHORT TERM...
NO MAJOR CHANGES MADE TO PREVIOUS FORECAST. INVERTED TROF
EXTENDING FROM LOW OVER THE WESTERN GULF OF MEXICO TO NORTH
TEXAS EXPECTED TO MOVE WESTWARD UNDER UPPER LEVEL RIDGE EXTENDING
FROM THE SOUTHEAST U.S. TO THE SOUTHERN AND CENTRAL PLAINS. A
FEW SHOWERS ON LEADING EDGE OF MOISTURE PLUME ASSOCIATED WITH THIS
INVERTED TROF WERE GRADUALLY DISSIPATING JUST TO OUR EAST AND OVER
OUR SOUTHEAST ZONES EARLY THIS MORNING. EXPECT ISOLATED TO WIDELY
SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP TODAY AND TONIGHT
WITH BEST CHANCE ACROSS SOUTHEAST ZONES THIS MORNING AND SOUTHERN
ZONES THIS AFTERNOON AND TONIGHT. WITH A LITTLE MORE CLOUD COVER
AND EASTERLY UPSLOPE FLOW EXPECT TEMPERATURES TODAY TO BE SLIGHTLY
COOLER THEN YESTERDAY WITH LOWS TONIGHT SIMILAR TO PAST COUPLE
OF NIGHTS.

.LONG TERM...
CIRCULATION IN EAST TX THIS MORNING ASSOCIATED WITH INVERTED
TROUGH MENTIONED IN SHORT TERM DISCUSSION IS EXPECTED TO TRACK
SOUTHWEST EARLY IN THE PERIOD...REACHING FAR WEST TX/NORTHERN
CHIHUAHUA BY LATE TUE. MEANWHILE...UPPER LEVEL RIDGE OVER THE
CENTRAL U.S. WILL STRENGTHEN FURTHER. QUESTION REMAINS AS WHERE
NORTHERN PERIPHERY OF LIFT ASSOCIATED WITH MID-LEVEL CIRCULATION
ENDS AND SUBSIDENCE ALOFT UNDER STRONG RIDGE BEGINS. SLIGHT CHANCE
POPS FOR SOUTHWEST HALF OF AREA AND LESS THAN SLIGHT CHANCE
NORTHEAST HALF FOR TUE/TUE NIGHT SEEMS REASONABLE. HOWEVER...LATER
SHIFTS MAY NEED TO ADJUST THE VALUES IF MID LEVEL LOW TRACKS
FARTHER NORTH THAN EXPECTED.

PERHAPS BY LATE WEEK THE UPPER LEVEL RIDGE MAY WEAKEN SLIGHTLY AND
SHIFT A LITTLE FARTHER WEST TOWARDS THE SOUTHERN ROCKIES. THIS
WOULD PLACE THE FORECAST AREA IN NORTHWESTERLY FLOW ALOFT...WHICH
IS A BIT MORE FAVORABLE FOR CONVECTION DEVELOPING MAINLY IN
NM...BUT ALSO IN OUR WESTERN ZONES AND PROPAGATING EAST/SOUTHEAST
ACROSS THE AREA. UNTIL THEN...AND AFTER TUE NIGHT...THE REGION
WILL CONTINUE TO EXPERIENCE HOT DAYS...WARM NIGHTS AND LITTLE
CHANCE OF PRECIPITATION. JH.
&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        92  65  90  66 /  20  20  10  10
TULIA         95  66  92  68 /  20  20  10  10
PLAINVIEW     94  68  93  69 /  20  20  10  10
LEVELLAND     95  68  92  69 /  20  20  20  20
LUBBOCK       95  68  93  71 /  20  20  20  20
BROWNFIELD    95  69  92  70 /  20  20  20  20
CHILDRESS     98  73  95  73 /  20  20  10  10
SPUR          97  70  96  73 /  20  20  20  20
ASPERMONT     97  74  97  75 /  20  20  10  10
&&

.LUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

08/02
Hazardous weather outlook, Aug 7, 5:05 AM CST, 9 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
605 AM CDT MON AUG 7 2006

TXZ021>044-081115-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
605 AM CDT MON AUG 7 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

08/02

The radar

The Lubbock radar (KLBB), 41 km away, was scanning. The volume nearest the first event began at 20:25 UTC.

Open the radar archive at this moment

Event by event

1 tornado. Local standard time, as filed.

Tornado, Lynn

When
August 7, 2:25 PM CST to 2:27 PM CST
Where
Lynn County, 6 mi WSW of Wilson
Rating
F0
Path length
0.5 mi
Path width
75 yd
Reported by
LAW ENFORCEMENT
Coordinates
33.283, -101.833

A Sheriff's deputy observed a landspout tornado in open farm land just west of U.S. Highway 87 in northern Lynn County. The tornado developed beneath a linear complex of multi-cell storms, and was described as a funnel extending from the cloud base with large amounts of dust lofted at the surface. No damage was reported.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2006Every state in 2006This day in weather historyThe tornado archive for Texas, 2006Warnings in Texas, August 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5525151.